Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sarcoma de Kaposi+ LOW CD4 count
Dec 20, 2006

Drs. My brother has aids, on May 2006 he had only 2 CD4 linfosites after all this time of treatment he is getting better but we can't get a new CD4 count because they run out of reactives here in Bolivia and we hope we can do a new count next year. Any way, he has SARCOMA DE KAPOSI i hope you know what i mean. How can we treat it and is it possible to make them dissapear? how long would it take if he takes the right tratment? So far the doctor has been given him some shots directly in the injured spot and we haven't seen much improvement yet, what do you think? His retroviral treatment consists in zidovudine, INDINAVIR, NORVIR and LAMIVUDINA. Do you think my brother has a chance of getting better and then live a normal life, of course taking his medications everyday. Thank you very much.

Response from Dr. Henry

A CD4 count of 2 is certainly low so he has a long way to go to reach a safer CD4 level > 200). Often but not always Kaposi's sarcoma (KS) will improve when effective HIV treatment results in a significant rise in CD4 cells >> 200 cells/mm3. Treatment for KS can be a challenge otherwise often needing chemotherapy or radiation therapy when lesions are progressive or in threatening locations (such as lungs or gut). Some patients do respond to the HIV regimen your brother is taking with a rise in CD4 count > 200 and improvement in KS and overall clinical picture but it can take a while. faithfully taking his HIV medication is crucial to maximize chances for success. KH



Previous
cocktail
Next
Sustiva side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement